Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 1:22 PM CDT for Clay County, Macon County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 1:22 PM CDT (18:22 UTC)
- Expired
- Apr 10, 2009, 1:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 101822
TOROHX
TNC027-111-101845-
/O.NEW.KOHX.TO.W.0043.090410T1822Z-090410T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
NORTHEASTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 145 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RED BOILING
SPRINGS...OR 11 MILES EAST OF LAFAYETTE...MOVING EAST AT 35
MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT FRIDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3662 8544 3650 8544 3649 8564 3650 8569
3652 8571 3651 8573 3650 8572 3651 8578
3651 8581 3648 8581 3648 8590 3663 8595
TIME...MOT...LOC 1821Z 234DEG 40KT 3658 8583
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 10, 10:55 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1055 AM CDT FRI APR 10 2009 .DISCUSSION... ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM WITH FRONT OUT OF THE PLATEAU BY 8 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT FRI APR 10 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-111015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY. 07
In the hours before
Local storm report, Apr 10, 1:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL MURFREESBORO 35.85N 86.39W
04/10/2009 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
&&
TJOHNSTOLocal storm report, Apr 10, 1:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL NASHVILLE 36.17N 86.78W
04/10/2009 M0.88 INCH DAVIDSON TN PUBLIC
NICKEL SIZE HAIL WAS REPORTED ON CHURCH STREET.
&&
JBWLocal storm report, Apr 10, 1:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL PULASKI 35.20N 87.03W
04/10/2009 E1.00 INCH GILES TN TRAINED SPOTTER
QUARTER SIZE HAIL IN PULASKI.
&&
LAROSALocal storm report, Apr 10, 1:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG 3 E MURFREESBORO 35.85N 86.34W
04/10/2009 RUTHERFORD TN TRAINED SPOTTER
MINOR DAMAGE TO HOUSE AT INTERSECTION OF JOHN BRAGG
HIGHWAY AND DOUBLE SPRINGS ROAD. TREES PUSHED DOWN AT
THIS LOCATION.
&&
JLMLocal storm report, Apr 10, 1:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL 10 SW COLUMBIA 35.52N 87.17W
04/10/2009 M0.75 INCH MAURY TN PUBLIC
PENNY SIZE HAIL WAS REPORTED NEAR THE MAURY...GILES...AND
LAWRENCE COUNTY LINES.
&&
JBWLocal storm report, Apr 10, 1:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
121 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO COLUMBIA 35.62N 87.05W
04/10/2009 MAURY TN PUBLIC
POSSIBLE TORNADO WAS REPORTED ON GROUND NORTH OF
COLUMBIA.
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 36 min |
| Apr 10, 4:30 AM CDT | Tornado Warning | OHX | Maury | 30 min |
| Apr 10, 4:37 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 38 min |
| Apr 10, 10:20 AM CDT | Tornado Warning | OHX | Benton, Houston, Stewart | 55 min |
| Apr 10, 10:45 AM CDT | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 30 min |
| Apr 10, 10:54 AM CDT | Areal Flood Advisory | OHX | Benton | 3 hr |
| Apr 10, 11:02 AM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 43 min |
| Apr 10, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 24 min |
| Apr 10, 11:22 AM CDT | Tornado Warning | OHX | Perry, Wayne | 38 min |
| Apr 10, 11:27 AM CDT | Tornado Warning | OHX | Dickson, Montgomery | 33 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 39 min |
| Apr 10, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 38 min |
| Apr 10, 11:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Apr 10, 11:51 AM CDT | Tornado Warning | OHX | Lewis, Perry | 24 min |
| Apr 10, 11:57 AM CDT | Tornado Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 33 min |
| Apr 10, 12:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 45 min |
| Apr 10, 12:06 PM CDT | Tornado Warning | OHX | Wayne | 24 min |
| Apr 10, 12:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Apr 10, 12:14 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Apr 10, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 42 min |
| Apr 10, 12:19 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 26 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 37 min |
| Apr 10, 12:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 52 min |
| Apr 10, 12:25 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 50 min |
| Apr 10, 12:29 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 46 min |
| Apr 10, 12:31 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 29 min |
| Apr 10, 12:33 PM CDT | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 42 min |
| Apr 10, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 23 min |
| Apr 10, 12:43 PM CDT | Tornado Warning | OHX | Maury, Williamson | 32 min |
| Apr 10, 12:46 PM CDT | Tornado Warning | OHX | Giles, Marshall | 29 min |
| Apr 10, 12:49 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Apr 10, 12:50 PM CDT | Tornado Warning | OHX | Davidson, Williamson, Wilson | 25 min |
| Apr 10, 12:52 PM CDT | Tornado Warning | OHX | Macon, Sumner | 23 min |
| Apr 10, 12:56 PM CDT | Tornado Warning | OHX | Marshall, Maury | 34 min |
| Apr 10, 12:57 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Trousdale, Wilson | 48 min |
| Apr 10, 12:58 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 32 min |
| Apr 10, 1:00 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 30 min |
| Apr 10, 1:12 PM CDT | Tornado Warning | OHX | Bedford, Giles, Marshall | 33 min |
| Apr 10, 1:22 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 38 min |
| Apr 10, 1:24 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury | 3 hr |
| Apr 10, 1:32 PM CDT | Tornado Warning | OHX | Giles | 43 min |
| Apr 10, 1:36 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith, White | 39 min |
| Apr 10, 1:42 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Warren | 48 min |
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 27 min |
| Apr 10, 1:51 PM CDT | Tornado Warning | OHX | DeKalb, Jackson, Overton, Putnam | 39 min |
| Apr 10, 1:57 PM CDT | Tornado Warning | OHX | Bedford, Coffee, Grundy | 48 min |
| Apr 10, 2:09 PM CDT | Tornado Warning | OHX | Fentress, Overton, Putnam, White | 51 min |
| Apr 10, 2:15 PM CDT | Tornado Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 30 min |
| Apr 10, 2:25 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 35 min |
| Apr 10, 2:32 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 43 min |
| Apr 10, 2:43 PM CDT | Tornado Warning | OHX | Cumberland, Van Buren, Warren, White | 47 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.